Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 12, 2021, 9:46 PM EDT for Allen County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 9:46 PM EDT (01:46 UTC)
- Expired
- Jul 12, 2021, 10:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted.
694
WWUS83 KIWX 130146
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
946 PM EDT Mon Jul 12 2021
INZ018-130215-
Allen-
946 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT ALLEN COUNTY...
At 946 PM EDT, a strong thunderstorm was located near Fort Wayne,
moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fort Wayne, New Haven, Huntertown, Grabill, Aboite, Leo-cedarville,
Middletown, Nine Mile, Yoder, Poe, Harlan, Hessen Cassel, Wallen,
Cuba and Rolling Hills.
This includes the following highways...
Interstate 469 between mile markers 0 and 7, and between mile
markers 9 and 30.
Interstate 69 in Indiana between mile markers 297 and 322.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4098 8534 4101 8534 4127 8518 4126 8481
4092 8504 4092 8516
TIME...MOT...LOC 0146Z 207DEG 27KT 4102 8520
$$
HAIL...0.25
WIND...40MPH
PBMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 12, 8:51 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 12, 8:51 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 851 PM EDT Mon Jul 12 2021 .SYNOPSIS... Issued at 746 PM EDT Mon Jul 12 2021 Showers are likely with a chance for thunderstorms through Tuesday night. Otherwise, expect mostly dry conditions for Wednesday before another round of showers and storms returns for the latter portion of the work week. Highs will be in the 70s and 80s. Lows will be in the 60s and low 70s. && .UPDATE... Issued at 838 PM EDT Mon Jul 12 2021 The severe threat will continue to wane this evening as we lose our daytime heating/instability. That being said, the threat for heavy rain and flooding/flash flooding remains, with a juiced atmosphere and plenty of lingering outflow boundaries (and the stationary front) across the area. There is still a little bit of DCAPE (500-1000 J/kg) along and south of US 24, east of I 69 so there might be a severe/damaging wind gust threat with any storms that manage to pop in that area, though confidence is pretty low and this will continue to lessen as we continue to stabilize. We do have some wind shear still in that area, around 25-35 knots bulk effective-but nothing impressive. The worst flooding we've seen so far has been in South Bend/Mishawaka where there were reports of road closures water rescues due to flash flooding. Precipitation amounts in this area were around 4 inches over 4 hours (1-2" per hour or greater rates at times). Thankfully, the bulk of the precipitation is currently south and east of that location. Otherwise, those travelling should watch for ponding of water on the roads thanks to overflowing ditches/fields and heavy rain. Storms are moving pretty slowly, will continue to monitor for any flooding concerns through the overnight. Reports of rain totals, flooding, and/or impacts from flooding are greatly appreciated. && .SHORT TERM...(This Evening through Tuesday) Issued at 320 PM EDT Mon Jul 12 2021 The warm front is advancing nicely through the area at this hour. Showers, and a couple thunderstorms, are moving through in its wake. The upper-level support for the most robust storms is toward Illinois, lifting north. Our area is expected to become more unstable within the next few hours which should promote a second round of showers and storms. This second round could feature stronger storms capable of damaging wind gusts. Overall, the environment to our south which is moving northward, appears conducive for the aformentioned damaging wind gusts. But, instability (if these clouds stick around from neighboring convection) and upper-level support (which is best to the west) remain the weak points of this setup. Showers and thunderstorms will gradually diminish overnight and the severe weather threat is expected to end by 10PM to midnight. As the upper-level low lifts north tomorrow, additional showers and storms are expected, most numerous toward NW Indiana. && .LONG TERM...(Tuesday Night through Monday) Issued at 320 PM EDT Mon Jul 12 2021 Any lingering showers and storms from Tuesday afternoon will diminish overnight as the trough aloft finally exit. I am still eyeing Wednesday to possibly be our dry day of the week. This is as we find ourselves between the departing trough to our east and the next storm system to our west. Southeast flow in the low-levels is nearly parallel to the Gulf Coast, so moisture transport is poor locally. Wednesday night, an MCS likely moves from west to east over the North-Central Plains, perhaps brining some leftovers to northern parts of our ear early Thursday morning. A trough in its wake could spark showers and storms for us later in the day, but the trend has been for this trough to 1) be weaker and 2) farther north. As such, the forecast might trend drier in the coming days. As a result of the changes in the Thursday trough, we now turn to Friday for the next trough to move through. As mentioned yesterday, there is some concern for a stationary front to be left behind through the weekend, but it seems to be that incoming subsidence aloft to our north could work to suppresses this front to our south for the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 746 PM EDT Mon Jul 12 2021 Conditions ranging from MVFR to IFR are most likely through tonight and Tue, with brief periods of VFR conditions. Showers and storms continue across northern Indiana this evening, with potential at both terminals through at least 03z along a stationary front just north of KFWA (and a weak trough right through KSBN). A lull in shower activity will occur overnight before additional showers/storms move in Tue as the surface low moves northeastward, lifting our boundary north as a warm front, and then pushing a cold front through the area. Confidence in exact timing/location of the worst conditions (thunderstorms) is still uncertain so used PROB30 groups for now Tue afternoon. Otherwise, some BR to contend with at KSBN tonight given copious amounts of rain and fairly light winds-but wasn't confident to drop below 4SM at this point. Will monitor trends for the next update. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...MCD SYNOPSIS...MCD SHORT TERM...Brown LONG TERM...Brown AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 12, 3:38 PM EDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 338 PM EDT Mon Jul 12 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-131945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 338 PM EDT Mon Jul 12 2021 /238 PM CDT Mon Jul 12 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe thunderstorms until about sunset. The primary threat is damaging wind and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-131945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 338 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 12, 7:59 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM FLASH FLOOD 2 NNE GULIVOIRE PARK 41.64N 86.23W
07/12/2021 ST. JOSEPH IN TRAINED SPOTTER
WATER IS MOVING RAPIDLY ACROSS THE STREETS.
ONE STRANDED VEHICLE NOTED IN THE AREA.
&&
BROWNLocal storm report, Jul 12, 8:24 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
824 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN 3 ENE GULIVOIRE PARK 41.63N 86.20W
07/12/2021 M4.11 INCH ST. JOSEPH IN COCORAHS
4.11 IN OVER 1 HOUR. 1 TO 2 INCHES DEEP
WATER FLOWING DOWN THE STREET.
&&
BROWNLocal storm report, Jul 12, 8:33 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
833 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 2 W MISHAWAKA 41.67N 86.21W
07/12/2021 E4.33 INCH ST. JOSEPH IN BROADCAST MEDIA
PHOTO ON TWITTER OF RAIN GAUGE.
&&
BROWNSpecial weather statement, Jul 12, 9:10 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
910 PM EDT Mon Jul 12 2021
INZ017-018-025-130145-
Whitley-Huntington-Allen-
910 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALLEN...SOUTHEASTERN
WHITLEY AND NORTHERN HUNTINGTON COUNTIES...
At 909 PM EDT, a strong thunderstorm was located over Huntington,
moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Fort Wayne, Huntington, Churubusco, Andrews, Aboite, Roanoke, Laud,
Nine Mile, Bowerstown, Dunfee, Blue Lake, Goblesville, Coesse,
Wallen, Raber, Collins, Arcola, Mahon, Rolling Hills and Lake
Everett.
This includes the following highways...
Interstate 469 near mile marker 3, between mile markers 7 and 8, and
between mile markers 25 and 30.
Interstate 69 in Indiana near mile marker 291, and between mile
markers 294 and 316.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Rainfall rates of 1 to 1.5 inches per hour are
expected with this storm. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4087 8562 4126 8535 4116 8497 4094 8526
4092 8530 4092 8534 4085 8535 4081 8544
TIME...MOT...LOC 0109Z 208DEG 29KT 4089 8549
HAIL...0.25
WIND...30MPH
PBMLocal storm report, Jul 12, 9:13 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLOOD LOGANSPORT 40.76N 86.36W
07/12/2021 CASS IN EMERGENCY MNGR
REPORT OF 4-8 INCHES OF WATER ON ROADWAYS.
1.5-2.0 INCHES OF RAIN HAS FALLEN OVER THE
PAST 2-2.5 HOURS.
0420 PM HEAVY RAIN HONEYVILLE 41.59N 85.60W
07/12/2021 E2.00 INCH LAGRANGE IN PUBLIC
AN ESTIMATED 2 INCHES OF RAIN FELL IN 30
MIN. RADAR ESTIMATE OF 1.5 INCHES.
0451 PM FLOOD 1 E SOUTH BEND 41.68N 86.24W
07/12/2021 ST. JOSEPH IN PUBLIC
WATER OVER THE ROADS.
0649 PM FLASH FLOOD 2 ESE SOUTH BEND 41.66N 86.23W
07/12/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
MANHOLE COVER HAS BEEN FORCED OFF BY WATER.
VIA TWITTER.
0652 PM FLASH FLOOD 2 NNW MISHAWAKA 41.70N 86.18W
07/12/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
MANHOLE COVER HAS BEEN FORCED OFF BY WATER.
VIA TWITTER.
0656 PM FLASH FLOOD 2 NW MISHAWAKA 41.68N 86.20W
07/12/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
HICKORY RD IS FLOODED BETWEEN CORBY AND
MCKINLEY. VIA TWITTER.
0700 PM FLASH FLOOD 2 NW MISHAWAKA 41.69N 86.20W
07/12/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
WATER RESCUE FOR 3 VEHICLES IN FLOODED
ROADWAY. ROAD IS NOW CLOSED.
0704 PM FLASH FLOOD 2 SW GRANGER 41.71N 86.17W
07/12/2021 ST. JOSEPH IN BROADCAST MEDIA
WATER IN PARKING LOT IS SEVERAL INCHES DEEP.
0720 PM FLASH FLOOD 2 W MISHAWAKA 41.67N 86.20W
07/12/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
STREETS ARE FLOODED. VIA TWITTER.
0723 PM FLASH FLOOD 2 SW MISHAWAKA 41.65N 86.20W
07/12/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
STREET IS FLOODED. VIA TWITTER.
0724 PM FLASH FLOOD 3 NNE GULIVOIRE PARK 41.65N 86.22W
07/12/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
STREET IS FLOODED. MANHOLE COVERS ARE FORCED
OFF AND FLOWING. VIA TWITTER.
0725 PM FLASH FLOOD GULIVOIRE PARK 41.62N 86.24W
07/12/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
ROAD IS IMPASSABLE DUE TO HIGH WATER.
0730 PM HEAVY RAIN 3 ENE GULIVOIRE PARK 41.63N 86.20W
07/12/2021 M4.11 INCH ST. JOSEPH IN COCORAHS
4.11 IN OVER 1 HOUR. 1 TO 2 INCHES DEEP
WATER FLOWING DOWN THE STREET.
0735 PM FLASH FLOOD 2 W MISHAWAKA 41.67N 86.21W
07/12/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
STREET FLOODING SEVERAL INCHES DEEP, UP TO
THE CAR DOORS. VIA TWITTER.
0739 PM FLASH FLOOD 1 WNW MISHAWAKA 41.68N 86.19W
07/12/2021 ST. JOSEPH IN FIRE DEPT/RESCUE
VEHICLE IN FLOOD WATER. OCCUPANT IS ON THE
ROOF OF THE VEHICLE.
0748 PM FLASH FLOOD 2 NNE GULIVOIRE PARK 41.64N 86.23W
07/12/2021 ST. JOSEPH IN TRAINED SPOTTER
WATER IS MOVING RAPIDLY ACROSS THE STREETS.
ONE STRANDED VEHICLE NOTED IN THE AREA.
0830 PM HEAVY RAIN 2 W MISHAWAKA 41.67N 86.21W
07/12/2021 E4.33 INCH ST. JOSEPH IN BROADCAST MEDIA
PHOTO ON TWITTER OF RAIN GAUGE.
0600 PM HEAVY RAIN MALINTA 41.32N 84.04W
07/12/2021 M3.00 INCH HENRY OH EMERGENCY MNGR
3.0 INCHES SINCE THIS MORNING. FIELD
FLOODING.
&&Special weather statement, Jul 12, 9:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
946 PM EDT Mon Jul 12 2021
INZ018-130215-
Allen-
946 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT ALLEN COUNTY...
At 946 PM EDT, a strong thunderstorm was located near Fort Wayne,
moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fort Wayne, New Haven, Huntertown, Grabill, Aboite, Leo-cedarville,
Middletown, Nine Mile, Yoder, Poe, Harlan, Hessen Cassel, Wallen,
Cuba and Rolling Hills.
This includes the following highways...
Interstate 469 between mile markers 0 and 7, and between mile
markers 9 and 30.
Interstate 69 in Indiana between mile markers 297 and 322.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4098 8534 4101 8534 4127 8518 4126 8481
4092 8504 4092 8516
TIME...MOT...LOC 0146Z 207DEG 27KT 4102 8520
HAIL...0.25
WIND...40MPH
PBMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:10 PM EDT | Special Weather Statement | IWX | Allen, Huntington | 35 min |
| Jul 12, 10:30 PM EDT | Areal Flood Advisory | IWX | Allen | 3 hr |
| Jul 13, 2:41 PM EDT | Special Weather Statement | IWX | LaGrange | 34 min |
| Jul 13, 3:53 PM EDT | Special Weather Statement | IWX | Elkhart | 37 min |
| Jul 12, 10:58 PM EDT | Areal Flood Advisory | IWX | Williams | 3 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.